MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L38

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L38
Catalog Number 04.01.0163
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24-may-2018: lot 174286: (b)(4) items manufactured and released on 12-october-2017.Expiration date: 2022-10-08.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on 18-may-2018: intraoperative partial fracture of the locking screw meant to hold the glenoid component.The residual implant can perform correctly and fully the stabilization task, with the exception of the angular stability, which is an additional feature introduced by a proprietary device.There is no indication therefore that the clinical outcome of the rsa should be jeopardized by this event.The reasons that led to the intraoperative fracture cannot be established through the clinical investigation.Preliminary investigation performed by r&d product manager on 24-may-2018: the issue may have occurred due to the bone being very sclerotic, resulting in a particularly high resistance provided during the insertion phase, or the pilot hole being too shallow.Based on the given information, it is not possible to state which of the above mentioned scenarios is more likely to have happened.
 
Event or Problem Description
During screwing, the head of the screw opened.After this it was impossible to unscrew it out.Surgeon took out the inner small screw and broke the 4 flaps with a clamp, so the screw was deep enough for no impingement.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L38
Common Device Name
GLENOID POLYAXIAL LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7544750
Report Number3005180920-2018-00365
Device Sequence Number177585
Product Code PHX
UDI-Device Identifier07630040706506
UDI-Public07630040706506
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Catalogue Number04.01.0163
Device Lot Number174286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight95